Alert archive / Georgia / Areal Flood Warnings in 2021

Areal Flood Warning 49, NWS Jacksonville, FL

July 23, 2021Clinch County, Ware County, Georgia; Baker County, Florida

NWS Jacksonville, FL issued this areal flood warning at Jul 23, 2021, 7:02 PM EDT for Clinch County, Ware County, Georgia; Baker County, Florida. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 7:02 PM EDT (23:02 UTC)
Expired
Jul 23, 2021, 9:00 PM EDT
In force
118 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Baker County, FL, Clinch County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 60 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WGUS42 KJAX 232302
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
702 PM EDT Fri Jul 23 2021

FLC003-GAC065-299-240100-
/O.NEW.KJAX.FA.W.0049.210723T2302Z-210724T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker FL-Clinch GA-Ware GA-
702 PM EDT Fri Jul 23 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for...
  Northwestern Baker County in northeastern Florida...
  Southeastern Clinch County in southeastern Georgia...
  South Central Ware County in southeastern Georgia...

* Until 900 PM EDT.

* At 702 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 2 and 3 inches of rain have fallen.

* Some locations that will experience flooding include...
  Taylor.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3066 8244 3070 8242 3070 8235 3067 8232
      3059 8228 3044 8224 3034 8219 3031 8214
      3027 8226 3029 8228 3032 8233 3035 8236
      3044 8241 3055 8245

$$

23

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 23, 6:53 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 23, 6:53 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
653 PM EDT Fri Jul 23 2021

.AVIATION...
[Through 00Z Sunday]

Convection is about to diminish with a quieter day tomorrow.

A band of convection along U.S. Highway 301 between Cecil Airport
and Gainesville Regional Airport will diminish through 00 utc
this evening. A few showers could continue in the area through 03
utc as things wind down, then the mid-high level convective debris
should remain across the region most of the night. With the heavy
rainfall this evening and moist low level conditions expect fog
at KVQQ and KGNV toward dawn with a quick drop below 1 NM and then
a rapid recovery.

On Saturday a weak low will spin up offshore with a northeasterly
flow over the coastal areas and a northerly flow inland bringing
in some drier air. Thus the only real shot at significant showers
will be for the coastal stations with a 10 to 15 knot easterly
flow coming in off the ocean.

&&

.PREV DISCUSSION [458 PM EDT]...

.NEAR TERM [Through Tonight]...

Surface high pressure is located west of the region over the gulf
of mexico while an area of weak low pressure is positioned east
of the local waters. The circulation around the weak low is
helping to drag a backdoor cold frontal boundary southward down
the GA coast with northerly winds becoming breezy from the
northeast behind the front. Aloft, northwesterly flow between
mid/upper level ridging over the central Gulf of Mexico and a
mid/upper level trough over over New England the Mid-Atlantic
region is sending shortwave energy downstream into the area that
is helping to develop scattered to numerous showers and storms
across our north central Florida and the suwannee valley zones
this afternoon with more scattered showers and storms popping
along the Atlantic seabreeze south of Jacksonville along I-95.

The low to the east of the waters will continue to drift southeast
through this afternoon with winds transitioning north to northeast
across inland NE FL areas as the anti cyclonic flow over the region
pushes the enhanced Atlantic seabreeze/backdoor cold front south
along the first coast towards St Augustine and Flagler Beach with
drier air in the low and mid levels rotates in from north to
south, but not before numerous to widespread showers and storms
continue to develop over NE FL areas between Highway 301 and I-75
where heavy rainfall will lead to 1-2 inches with locally higher
amounts possible, especially over north central FL areas as storm
motions slow down and veer north to northeasterly. High temperatures
will be in the low 90s over inland areas with upper 80s at the
beaches.

Tonight, storm activity will eventually dissipate just before the
midnight hour with skies becoming mostly clear from north to
south as the back door front slides southward into NE FL overnight.
Low will be in the low to mid 70s inland and the upper 70s along
the coast.

.SHORT TERM [Saturday Through Sunday Night]...

Mid/upper level ridging will shift from the NW gulf of Mexico into
Texas on Saturday with north to northeast flow over the region as
trough aloft swings off the NE U.S. coastline. The weak low east of
the coastal waters will slowly move south and then southwest towards
east central FL during day with breezy northeast winds of 15-20 mph
with gusts to 30 mph affecting the first coast and coastal SE GA.
With the strong onshore flow coincident with a full moon on Saturday
some above normal tide levels will be possible for the Atlantic
Beaches and some minor flooding during high tide is possible in
normally flood prone areas. A much drier day is anticipated as PWAT
levels drop into the 1.0 to 1.5 inch range with only a few showers
coming onshore into the NE FL coast south of St Augustine around the
weak low's circulation. A isolated storm may be possible over north
central FL areas, but otherwise dry conditions will be evident along
and north of I-10.

Sunday, mid/upper level ridging will move into the mid south states
west northwest of our region with northeast to east northeasterly
winds aloft over our area. Meanwhile, some model agreement between
the GFS and the ECMWF ensembles track the weak low into central
FL during the day Sunday and exiting into the Gulf of Mexico and
then weakening into an open trough by Sunday night. This will bring
in increase in moisture over the area with scattered showers and
storms returning over much of the area including SE GA areas south
of Waycross and all of NE FL, but warming mid level temps below
climatology to -4 to -5 degrees Celsius should limit any strong
storm formations due to poor lapse rates. Surface onshore flow
will become lighter as the pressure gradient decreases over the
region with northeasterly winds becoming easterly around 10-15
mph.

Highs on Saturday and on Sunday will be a little cooler compared
to today in the mid to upper 80s while low 90s will predominate
west of the St Johns river and Highway 301 with near 90 readings
around Jacksonville and the I-95 corridor. Overnight lows Saturday
will be cooler over inland SE GA and the suwannee valley in the
upper 60s to around 70 degrees while staying warm in the upper 70s
to at the coast and low to mid 70s elsewhere.

.LONG TERM [Monday Through Friday]...

Next week will bring increasing deep moisture back into the region
as low level flow veers southeasterly Monday and then southerly
Tuesday into Wednesday, but tepid temperatures around -5 Celsius
in the mid levels should limit strong storms potential with more
scattered to numerous garden variety thunderstorms. The best
coverage will be confined more to NE FL on Monday and then expand
into SE GA and NE FL into midweek.

Thursday, a shortwave trough will dig into the Mid Atlantic and
bring a surface trough into the southeast. This feature will help
cool temperatures aloft and help enhance strong storm potential
while sliding the axis of high pressure ridging from the western
Atlantic south into south Florida. Light southwest winds will
make the Gulf coast seabreeze more dominant on Thursday. By
Friday, mid/upper level ridging taking hold over the central
and southern US will slide gradually eastward and build towards
the region and lower rain chances with more scattered coverage
of showers and storms expected.

Temperature during this period will be near normal with highs
in the lower 90s and lows in the low to mid 70s inland with upper
70s at the coast.

.MARINE...

A frontal boundary pushing slowly southward towards the Georgia
waters will stall over the northeast Florida waters this evening
as high pressure building over the Ohio Valley pushes eastward
over the Mid-Atlantic states by tonight. A surge of northeasterly
winds will overspread our local waters this afternoon through
tonight as a weak low pressure develops along this stalled front
offshore of the northeast Florida waters tonight into Saturday
with northeasterly winds increasing to Caution levels. This low
pressure center will then move southwestward on Saturday night,
approaching Cape Canaveral early Sunday morning. Seas will build
to near Caution levels offshore on Saturday night and Sunday and
then slowly subside as the low moves slowly westward across the
Florida peninsula late this weekend. Atlantic high pressure will
then extend its axis across the Georgia waters on Monday before
moving southward into NE FL midweek, with light onshore winds on
Monday shifting to southerly by Tuesday and Wednesday.

Rip Currents: Moderate risk of rip currents for NE FL and SE GA
beaches through this evening with a high end moderate risk on
Saturday.

.HYDROLOGY...

Strong onshore flow will coincide with a full moon on Saturday and
some above normal tide levels will be possible for the Atlantic
Beaches and flood prone areas in the ICWW during high tide. However,
significant coastal flooding is not anticipated at this time.

Rivers continue to recede across our region, with minor flooding
now confined to lower portions of the Santa Fe River around the
Fort white and Three Rivers Estates gauges.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  92  69  92  71 /  20  10   0  10   0
SSI  78  88  78  89  78 /  10  10  10  10  10
JAX  75  90  75  90  75 /  10  10  10  20  10
SGJ  77  88  76  88  75 /  10  10  20  30  10
GNV  73  93  72  91  73 /  50  20  10  40  10
OCF  73  93  74  91  73 /  90  30  20  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jul 23, 6:00 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       4 NW SATSUMA            29.60N 81.70W
07/23/2021  M4.51 INCH       PUTNAM             FL   MESONET

            PASTURE - KFLPALAT27 PERSONAL WEATHER
            STATION. RAIN BEGAN AROUND 3 PM.

&&

KC
Special weather statement, Jul 23, 6:02 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Fri Jul 23 2021

FLZ023-030-031-232-425-GAZ364-232300-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
Western Charlton GA-
602 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...BAKER...
NORTHEASTERN UNION...NORTHWESTERN CLAY...WESTERN DUVAL AND SOUTH
CENTRAL CHARLTON COUNTIES UNTIL 700 PM EDT...

* At 601 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Taylor, or 21 miles north of
  Raiford, moving southeast at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Middleburg, Taylor, Macclenny, Glen St. Mary, Maxville, Kingsley,
  Sanderson, Camp Blanding and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3039 8239 3049 8222 3001 8184 2992 8206
TIME...MOT...LOC 2201Z 325DEG 9KT 3038 8226

23
Local storm report, Jul 23, 6:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 NNW SALT SPRINGS      29.42N 81.76W
07/23/2021  M4.14 INCH       MARION             FL   MESONET

            T DELANCY (EAST SHORE) - KFLFORTM369
            PERSONAL WEATHER STATION. HEAVY RAIN BEGAN
            AROUND 3:40 PM.

&&

KC
Local storm report, Jul 23, 6:13 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       5 NW SALT SPRINGS       29.40N 81.81W
07/23/2021  M4.80 INCH       MARION             FL   MESONET

            LAKE GEORGE RAWS SITE. HEAVY RAIN BEGAN
            AROUND 3:30 PM.

&&

KC
Special weather statement, Jul 23, 6:25 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
625 PM EDT Fri Jul 23 2021

FLZ023-GAZ163-350-364-232315-
Baker FL-Clinch GA-Western Charlton GA-Southern Ware GA-
625 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...SOUTH
CENTRAL WARE...SOUTHEASTERN CLINCH AND SOUTHWESTERN CHARLTON COUNTIES
UNTIL 715 PM EDT...

* At 624 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles east of Fargo, moving south
  at 35 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Stephen Foster State Park and Taylor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3085 8248 3091 8234 3048 8220 3037 8242
TIME...MOT...LOC 2224Z 345DEG 29KT 3065 8238

23
Local storm report, Jul 23, 6:44 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT FRI JUL 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLOOD            2 N INTERLACHEN         29.64N 81.90W
07/23/2021                   PUTNAM             FL   LAW ENFORCEMENT

            DUNCAN AVE (DIRT ROAD) IS WASHED OUT. THIS
            AREA RECEIVED ABOUT 3 INCHES OF RAIN.

&&

KC

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:25 PM EDTSpecial Weather StatementJAXCharlton50 min
Jul 22, 8:01 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns44 min
Jul 22, 8:40 PM EDTSpecial Marine WarningJAX95 min
Jul 22, 8:45 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns30 min
Jul 22, 10:52 PM EDTSpecial Weather StatementJAXSuwannee38 min
Jul 23, 1:43 PM EDTSpecial Weather StatementJAXFlagler47 min
Jul 23, 2:34 PM EDTSpecial Weather StatementJAXGilchrist, Suwannee56 min
Jul 23, 2:50 PM EDTSpecial Weather StatementJAXMarion55 min
Jul 23, 2:59 PM EDTSpecial Weather StatementJAXPutnam46 min
Jul 23, 3:19 PM EDTSpecial Weather StatementJAXGilchrist56 min
Jul 23, 3:54 PM EDTSpecial Weather StatementJAXMarion51 min
Jul 23, 3:56 PM EDTSpecial Weather StatementJAXFlagler49 min
Jul 23, 4:04 PM EDTAreal Flood WarningJAXFlagler, Putnam116 min
Jul 23, 4:09 PM EDTAreal Flood WarningJAXMarion, Putnam2 hr
Jul 23, 4:13 PM EDTSpecial Weather StatementJAXPutnam47 min
Jul 23, 4:18 PM EDTSevere Thunderstorm WarningJAXMarion42 min
Jul 23, 4:37 PM EDTSevere Thunderstorm WarningJAXClay, Putnam38 min
Jul 23, 4:41 PM EDTSpecial Weather StatementJAXColumbia, Union49 min
Jul 23, 4:46 PM EDTAreal Flood WarningJAXClay, Putnam119 min
Jul 23, 5:15 PM EDTSpecial Weather StatementJAXClay45 min
Jul 23, 5:20 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval40 min
Jul 23, 5:32 PM EDTAreal Flood WarningJAXBradford, Clay3 hr
Jul 23, 5:52 PM EDTAreal Flood WarningJAXBradford, Clay, Putnam113 min
Jul 23, 6:02 PM EDTSpecial Weather StatementJAXBaker58 min
Jul 23, 6:14 PM EDTAreal Flood WarningJAXBaker, Bradford, Clay, Duval, Union2 hr
Jul 23, 7:42 PM EDTSpecial Weather StatementJAXUnion33 min

Nearby

Areal Flood Warnings in Georgia, 2021Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.